On the zeros of the Abelian integrals for a class of Liénard systems

Tade, Moses, Tian, Yu-Chu, & Zhang, Tonghua (2006) On the zeros of the Abelian integrals for a class of Liénard systems. Physics Letters A, 358(4), pp. 262-274.

View at publisher


A planar polynomial differential system has a finite number of limit cycles. However, finding the upper bound of the number of limit cycles is an open problem for the general nonlinear dynamical systems. In this paper, we investigated a class of Liénard systems of the form x'=y, y'=f(x)+y g(x) with deg f=5 and deg g=4. We proved that the related elliptic integrals of the Liénard systems have at most three zeros including multiple zeros, which implies that the number of limit cycles bifurcated from the periodic orbits of the unperturbed system is less than or equal to 3.

Impact and interest:

16 citations in Scopus
Search Google Scholar™
16 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

5 since deposited on 17 Jun 2009
5 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 23331
Item Type: Journal Article
Refereed: Yes
Additional URLs:
Keywords: Limit Cycles, Lienard Systems, Bifurcation, Zeroes
DOI: 10.1016/j.physleta.2006.05.031
ISSN: 0375-9601
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200) > Applied Mathematics not elsewhere classified (010299)
Australian and New Zealand Standard Research Classification > INFORMATION AND COMPUTING SCIENCES (080000) > COMPUTATION THEORY AND MATHEMATICS (080200) > Computation Theory and Mathematics not elsewhere classified (080299)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2006 Elsevier
Deposited On: 17 Jun 2009 13:50
Last Modified: 27 Sep 2016 00:27

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page